Tranquilizers are prescribed medications that are usually given to those who are going through stressful situations that are causing them to have severe anxiety. These individuals are finding it difficult to rest and relax, and they may be having difficulty sleeping at night. Tranquilizers work very well because of the way they depress the central nervous system.
It’s very easy to develop a tolerance to tranquilizers, and tranquilizer abuse statistics tell us that overdosing on barbiturates (which is a type of tranquilizer) is a factor in about one-third of all drug related deaths. 60 million people are prescribed tranquilizers every year, according to the FDA. This tranquilizer information is shocking to say the least, and many people don’t even realize they’re addicted to them at all.
If you are concerned that you may be a tranquilizer addict, it’s so important for you to get professional help for you tranquilizer addiction. Tranquilizer use is very common, but once you start to notice tranquilizer addiction symptoms, the best recourse is recovery.
Going through withdrawal after you’ve been using tranquilizers is very difficult. Your body has become dependent upon them and symptoms of withdrawal are to be expected. When you stop taking them abruptly, the effects of tranquilizers can be quite severe. Some withdrawal symptoms might include:
Withdrawal symptoms will generally come to a peak after a certain period of time, and then they will start to lessen. The amount of time that withdrawal takes is different for everyone.
Getting professional help as you stop using tranquilizers offers you the ability to taper your dosage of the drug down in a safe way so that you can lessen the severity of your withdrawal symptoms. It’s a much better way to stop using them for long-term recovery.
The tranquilizer abuse definition refers to using tranquilizers outside of the way they were prescribed by a doctor. When tranquilizers are abused, they’re either taken in higher dosages than prescribed, or they’re purchased on the street. Some common street names for tranquilizers include:
If you can relate to any of the above, it is highly recommended for you to seek out professional help as soon as possible.
You may have thought that you were just participating with tranquilizer abuse, but now you realize that it was so much more than that. You’re exhibiting the classic signs of tranquilizer addiction, and you’re not sure what you should do next. There’s no reason to worry that you’re going to be stuck in your addiction forever, and please, don’t attempt to stop using them on your own. Doing so is very dangerous for your health.